Discussions that mention lexapro

Reflex Sympathetic Dystrophy (RSD) (CRPS) board


This morning I started on a medication called Lexapro, which is in the amitriptyline family of anti-depressants. Within an hour I was feeling nauseous, dizzy, had blurred vision, and then about an hour after that I ranto the toilet to throw up. I know these are bad side effects, and am 90% sure I will not take it again tomorrow, but was also wondering if maybe this is just what it does when you first take it, and these side effects ease over days.

Does this sound like the normal starting reaction, or should I steer clear of these???

x Kate
i take Lexapro. and the only one of those side effects i had was dizziness. That I know goes away after like a week or two. I don't know if that helps any but just thought i would mention it.
~andrea~
Thanks guys
I decided it was best not to have anymore of the Lexapro. I still felt rotten all day and night, needing to be sick again. Hopefully I can see my dr soon and try something else! Don't you feel like a guinea pig sometimes?!?!
What was the dosage?

yo know with any drug, if it makes u ill on the first dosage, discontinue and contact your doctor.. although I have attempted to take the same med on a different occason to rule out that it wasn't something else, (with ulcerative colitis, u never know) I would still suggest u stop and see the doctor..

I would even suggest this even if u were told, not to stop, but inforn your doctor.. DON'T EVER CHANCE IT..

Issues with the amitriptyline, was memory issues, big time.. nothing like asking your boss 26 times how to do something.. or falling asleep during a phone conference.

if u r switching between different meds, some require a grace period to wean u off of one onto another. The grace period is usually miserable.. and has always made me wonder why doctors, do not warn u of that.

What am I on now? Lamictal and welbutrim(sp??) xl

-----------------------------------------------------------
Chemical Name: ESCITALOPRAM (ess-sye-TAL-oh-pram)

This is from a pharmacist:
"Lexapro is considered to be an SSRI (selective serotonin reuptake inhibitor) and is not related to the tricyclic antidepressants. These two classes have been shown to be equally effective. The main differences between the two involve the incidence of side effects, safety, and cost. There have been reports of drug interactions between tricyclics and SSRIs, depending on the specific drugs used. Because of this I would recommend caution if taking Lexapro with a tricyclic. "



Quote from KateInAustralia:
This morning I started on a medication called Lexapro, which is in the amitriptyline family of anti-depressants. Within an hour I was feeling nauseous, dizzy, had blurred vision, and then about an hour after that I ranto the toilet to throw up. I know these are bad side effects, and am 90% sure I will not take it again tomorrow, but was also wondering if maybe this is just what it does when you first take it, and these side effects ease over days.

Does this sound like the normal starting reaction, or should I steer clear of these???

x Kate